Funnel Cloud, Benton
- When
- June 13, 1:13 PM PST to 1:16 PM PST
- Where
- Benton County, 1.47 mi NNW of Greenberry
- Reported by
- Public
- Coordinates
- 44.470, -123.280
A funnel cloud was observed near Finley NWR. It lasted nearly 3 minutes.
A cool trough of low pressure produced several funnel clouds across Northwest Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A cool trough of low pressure produced several funnel clouds across Northwest Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 13, 7:47 AM PST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 847 AM PDT THU JUN 13 2013 .SYNOPSIS...COOL AND UNSETTLED WEATHER WILL PERSIST THROUGH FRIDAY MORNING AS AN UPPER LEVEL LOW SLOWLY PUSHES ACROSS THE PAC NW. DRIER AND WARMER WEATHER IS EXPECTED FRIDAY AFTERNOON AND SATURDAY. ANOTHER UPPER LOW WILL BRING A RETURN OF UNSETTLED WEATHER SUNDAY THAT WILL PERSIST THROUGH MUCH OF NEXT WEEK. && .SHORT TERM...UPPER LOW WAS SEEN IN WATER VAPOR PICTURES NEAR THE MOUTH OF THE COLUMBIA THIS MORNING. LOW IS EXPECTED TO CONTINUE TO SWING SLOWLY SE TODAY ACROSS NW OREGON. SATELLITE AND RADAR SHOWED SHOWERS WERE MAINLY AHEAD OF THE UPPER LOW...SO THE EXPECTATION IS FOR SHOWERS TO BE MOST WIDESPREAD THIS MORNING. BY AFTERNOON AS THE UPPER LOW PUSHES INTO THE CASCADES...SHOWERS WILL LIKELY BECOME MORE DEPENDENT UPON DIURNAL HEATING AND OROGRAPHIC INFLUENCES. REMAINDER OF SHORT TERM DISCUSSION UNCHANGED... THE LOW WILL PUSH EAST OF THE CASCADES TONIGHT AND SHOWERS WILL BEGIN TO DECREASE. SOME SHOWERS MAY LINGER OVER THE NORTHERN PORTION FRIDAY MORNING. A SHORTWAVE UPPER RIDGE WILL BRING DRIER CONDITIONS FRIDAY AFTERNOON AND SATURDAY. DAYTIME TEMPERATURES SHOULD REBOUND INTO THE LOWER 70S FRIDAY AFTERNOON AND THE UPPER 70S ON SATURDAY. A SECONDARY UPPER LOW WILL MOVE INTO THE NE PACIFIC FRIDAY NIGHT AND SATURDAY MOVE OVER SHOWERS WILL EASE THURSDAY NIGHT .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. MODELS IN OVERALL GOOD AGREEMENT THAT A SECONDARY UPPER LOW WILL APPROACH THE PACIFIC NORTHWEST SATURDAY RESULTING IN SHOWERS OVER NW OREGON AND SW WASHINGTON MOST OF NEXT WEEK. SOUTHERLY FLOW ALOFT AHEAD OF THE LOW IS EXPECTED TO BRING UP A MOIST UNSTABLE AIR MASS OVER THE CASCADES FOR A THREAT OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. FLOW ALOFT TURNS MORE SOUTHWESTERLY MONDAY...ALLOWING DEEPER MOISTURE TO SPREAD IN AS THE LOW SLOWLY APPROACHES. WITH THE UPPER LOW COMES COOLER AIR AND LOWER SNOW LEVELS...ALTHOUGH SNOW LEVELS ARE LIKELY TO REMAIN A LITTLE ABOVE PASS LEVELS. && .AVIATION...EXPECT A MIX OF MVFR AND IFR IN ENHANCED SHOWER ACTIVITY THIS MORNING. CONDITIONS SHOULD IMPROVE TO VFR INLAND AFTER 18Z AS SHOWER ACTIVITY DIMINISHES. MVFR CIGS MAY HOLD ON THROUGH MID AFTERNOON AT THE COAST IN MODERATE ONSHORE FLOW. AFTER A PERIOD OF VFR LATER THIS AFTERNOON...MVFR CIGS SHOULD PUSH BACK INTO THE COAST LATER THIS EVENING. KPDX AND APPROACHES...EXPECT PERIODS OF MVFR/IFR IN WIDESPREAD SHOWERS THROUGH 18Z. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...WITH CIGS 3500-4500 FT THIS AFTERNOON. VFR CONDITIONS SHOULD CONTINUE THROUGH THIS EVENING...BUT MVFR MAY RETURN OVERNIGHT. PYLE && .MARINE...BENIGN CONDITIONS CONTINUE TODAY AS A WEAK LOW PRESSURE SYSTEM MAKES ITS WAY ONSHORE. WINDS REMAIN LIGHT NORTHWESTERLY OVER THE WATERS TODAY. SHORT PERIOD 5 TO 6 FT NW SWELL WILL CONTINUE TO AFFECT THE WATERS THROUGH TONIGHT...THEN SEAS SHOULD DROP BELOW 5 FT BY TOMORROW MORNING. A THERMALLY INDUCED SURFACE TROUGH WILL BUILD INTO N CALIFORNIA TOMORROW AFTERNOON. THIS MAY ALLOW WINDS IN THE CENTRAL OREGON WATERS TO GUST NEAR 20 KT AT TIMES...BUT A SMALL CRAFT ADVISORY IS NOT EXPECTED TO BE NEEDED AT THIS TIME. ANOTHER UPPER LEVEL LOW WILL DEVELOP OFFSHORE THIS WEEKEND AND REMAIN OVER THE WATERS THROUGH THE FIRST HALF OF NEXT WEEK. NO SIGNIFICANT IMPACTS FROM THIS SYSTEM ARE EXPECTED OVER THE COASTAL WATERS. PYLE && .PQR WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. PZ...NONE. && MORE WEATHER INFORMATION ONLINE AT... HTTP://WEATHER.GOV/PORTLAND THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 550 AM PDT THU JUN 13 2013 ORZ001>014-WAZ019>023-039-040-141600- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 550 AM PDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The Portland,OR radar (KRTX), 141 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
3 funnel cloud. Local standard time, as filed.
A funnel cloud was observed near Finley NWR. It lasted nearly 3 minutes.
A funnel cloud was observed in SE Harrisburg. The funnel cloud lasted 8 minutes.
A funnel cloud was observed near the Hillsboro airport. The funnel cloud lasted for approximately 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2013Every state in 2013This day in weather historyWarnings in Oregon, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457418, 457419, 457426.